Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Get sticky mucus in mouth, stool and urine. What kind of disease is this?

Answered by
Dr.
Dr. Sujoy Khan

Allergist and Immunologist

Practicing since :1999

Answered : 584 Questions

default
Posted on Mon, 7 Jan 2013 in General Health
Question: My skin keeps getting very sticky i have large amount of white sticky mucous that builds up in my mouth and i vomit often. I also have the same mucous in my stool and in my urine. a week or two ago i had itchy skin and nose severely and my nose was draining in my mouth and also i had white like deposits come out of my left front tooth. A week later those same shape white deposits came out of my nose and back of my throat but i started choking there were so many and the color was black but same shape as white ones. I did have them sent for culture but they didnt grow anything. Ct scan of sinus obtained a week later due to insurance denial showed some opacity and partial thickening with a left shift. i feel there is a irritant in my house i get these small circles that are shiny peachy opal white color that are like crystalized i dont know why i the only getting the on me . I am immunodeficient also i get Igg Etiology unkown bone marrow done..... no answers. confirmed DX fibermmyalgia,Copd ,arthritis,sphincter of odie disease, 6 heriated disc, neck fusion.
doctor
Answered by Dr. Sujoy Khan 2 hours later
Hello,
Welcome to Healthcare Magic and thank you for writing to us.

With your background of IgG deficiency and on IVIG therapy, COPD (probably on steroids), fibromyalgia and arthritis you are at high risk of getting infections. My first guess (without pictures) would be oral candidiasis and one can also get a similar fungal rhinosinusitis. That would explain your current symptoms.

The diagnosis is usually clear when it is seen (which your doctor should be able to diagnose without tests), and you must let your regular doctor (Immunologist) know of this at your next infusion. There are several immunodeficiency disorders (especially the antibody deficiency disorders) where a genetic diagnosis is still not possible as in your case.

Treatment for oral candidiasis involves oral nystatin mouthwashes, or Candid-B oral paint. You will also need fluconazole tablets for a few months, or itraconazole if your doctor prefers that.

I hope this was useful.
Best Wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sujoy Khan 13 hours later
Thank you and yes i do continously have the white patch tongue known as thrush and Dr. has treated me for it actually had 2 bottles nystatin and weeks of tabs and said i had a fungual infections, but i think there is more they are missing i am extremely uncomfortable and sick all the time i have no energy and i dont find the IGG helping any. I feel something is being missed or overlooked especially with all the mucous being produced. like i said bone marrow showed nothing except mild hypocellular marrow 40% with maturing trilineage hemzatopoiesis,stainiable iron peripheral blood mild macrocytosis neutrophilia. lol thats a mouthful.... any other thoughts, i just want to feel good again




doctor
Answered by Dr. Sujoy Khan 10 hours later
Hello XXXXXXX

Thank you for writing with an update.
Thrush is candidiasis (in layman terms) and IVIG has little effect on it, so you are completely right in saying the IgG infusions are not helping.
I hope you have had an upper GI (endoscopy) investigation to ensure that there is no candidiasis in your food gullet, as oral nystatin will NOT be effective for this. You will need oral antifungals for this. It is possible that unless an extended fungal culture studies are done, one will not know the type of candida you have. The common one is candida albicans, but there are several others, and the treatment options may be different.
As for fungal rhinosinusitis, you will need a CT Paranasal sinuses, and all of this should be covered by your insurance company if they have agreed to fund the IVIG therapy. Please get in touch with your hospital or the insurance company to see why this is not the case.

The bone marrow report is almost normal, why I say almost is because of the mild macrocytosis, which may mean either B12 or folate deficiency, and you should be on treatment with B12 injections and oral folvite 5mg daily.

If there is evidence of bronchiectasis on CT Chest, the constant mucous or phlegm will be explained by this and the Chest physician should look into this. Sometimes, increasing the IVIG dose works, and as there is a little amount of antibodies against most bacteria, viruses it tends to work in high doses.
Let me know if I can be of any more help.

Best Wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Candidiasis

doctor1 MD

My husband had a circumcision (he's 42) after phimosis all his life. It's been 8 months, and his glans are still too painful and sensitive to touch. He's says it feels like a toothache. I wonder if perhaps he had a low grade yeast infection under the foreskin for years going unnoticed. I read untreated yeast can grow rhizomes, and become more in the mold category, going under the top layer of skin in a woman's vagina, and having nearly no symptoms, other than vulva pain similar to what my husband is now describing. He has tried all pain meds for it, including ones for nerve pain. Suggestions on what this might be, other possibilities.... would be great.

doctor1 MD

I was recently on a round of amoxocillin for a tonsillitis infection, when I also had a yeast infection present at the time of my visit. I was also prescribed diflucan, and took two during the course of the antibiotics (10 days) to clear the infection, and have been eating lots of yogurt and kefir everyday since. I ordered a swab test at the first visit which came back negative for candida, much to my confusion. However, after the two diflucan symptoms subsided. 3 weeks later the tonsillitis returned, along with a UTI. I was prescribed another round of amoxicillin, and I have been 5 days, or halfway through, my second round. About three days ago, two days in to the second round of antibiotics, I developed yet another yeast infection.. or so I thought. I have taken two diflucan, still taking kefir and yogurt, to no avail. I had noticed that the discharge had no yeasty odor, which is usually very obvious to me, yet the symptoms all pointed to the worst yeast infection I ve ever experienced. Tonight I tried a clotrimazole suppository from an OTC 7-day treatment pack, along with acidophilus supplements, and within an hour was experiencing an even more painful and itchy, almost burning reaction. Upon inspection, I noticed very severe swelling of the inner labia, and even a tiny bit of bleeding from the now completely raw, sore and swollen inner labia. It seems to be a reaction to the clotrimazole, which I plan to discontinue. I am curious about the possibility of a lactobacilli overgrowth, or cytotolytic infection, as a result of my overzealous consumption of probiotic foods. Even moreso, I am interested in finding a way to put this problem to rest! Any suggestions are welcome and appreciated.

doctor1 MD

my husband has prosititis and has been on antbotic doxycyclin for 4 months. everytime we have sex he complains about his balls are in pain like on fire. we have both been to the doctor many times tested for std, yeast infection, bacterial infections and so on. my doctor said last week im normal i thought it was me but wasnt. he went to the uroligist and his doctor said this is normal that he has many patients with the same problem. my doctor will not give me any medicine . do you have any suggestions its really taking alot out of us . what is going on? please help us. thanks

doctor1 MD

I am 54 years old and have a very normal active heterosexual sex life with my wife with no out of marraige affairs. I have a dull pain under my penis head on left and it seems to be pretty constant. I hae had it for about a week now. My wife did just get over a yeast infection but I dont think we were active during her treatment. What could this be?

doctor1 MD

I had a left side stroke on the brain. Previously I had a TIA . It was two months later that I experienced the stroke . I was prescribed blood pressure pills, baby aspirin and cholesterol pills when I had the TIA.[ several hours in a U.S. hospital...

doctor1 MD

Hi I am a 36 year old overweight female. Recently I've had twitching on the tip of my tongue as well as burning mouth. I went to the doctor who said I had low vitamin d which I started taking. My tongue kept twitching and I freaked out after...

doctor1 MD

Worried about candidiasis I am 31 smoker, recently I was under extreme stress During this period I developed what looks like viral pharyngitis / sinusitis I do suffer with allergic sinusitis in the past Anyway during that period of sinusitis I...